The Annals of Statistics

Sequential Nonparametric Fixed-Width Confidence Intervals for $U$-Statistics

Raymond N. Sproule

Full-text: Open access

Abstract

A sequential fixed-width confidence interval for the mean of a $U$-statistic, having coverage probability approximately equal to preassigned $\alpha$, is presented. The main result, Theorem 2, shows that the sequential procedure is asymptotically efficient in the sense of Chow and Robbins (1965) and assumes only finiteness of the second moment of the kernel, the weakest possible condition. The paper follows naturally from Sproule (1974) and Sproule (1969), the primary reference.

Article information

Source
Ann. Statist., Volume 13, Number 1 (1985), 228-235.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176346588

Digital Object Identifier
doi:10.1214/aos/1176346588

Mathematical Reviews number (MathSciNet)
MR773163

Zentralblatt MATH identifier
0595.62042

JSTOR
links.jstor.org

Subjects
Primary: 62G15: Tolerance and confidence regions
Secondary: 62E20: Asymptotic distribution theory

Keywords
$U$-Statistics asymptotic large sample fixed width confidence interval generalized mean sequential estimation efficient consistent stopping variable martingale central limit theorem nonparametric distribution free sample average

Citation

Sproule, Raymond N. Sequential Nonparametric Fixed-Width Confidence Intervals for $U$-Statistics. Ann. Statist. 13 (1985), no. 1, 228--235. doi:10.1214/aos/1176346588. https://projecteuclid.org/euclid.aos/1176346588


Export citation